MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050200150
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite pta balloon with a 6fr non-medtronic sheath and 0.014 guidewire during treatment of a 120mm calcified lesion in the patient¿s proximal left superficial femoral artery (sfa).Severe vessel calcification is reported.The vessel is described as being non-tortuous.Artery diameter reported as 5mm.Lesion exhibited 90% stenosis.No damage was noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.A non-medtronic inflation device was used with a 50/50 contrast: saline mix for balloon inflation.Pre-dilation was successful using this device.An everflex stent was implanted and the nanocross was re-advanced to post-dilate the stent.No resistance is reported during advancement.It is reported that the balloon burst occurred during inflation at a pressure of 14atm.3 prior inflations had been applied to the device.When the physician attempted to remove the balloon, the physician could not remove the balloon through the 6fr sheath and removed the sheath wire and balloon together as a unit.Manual pressure was held at the puncture site and the procedure was completed.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite pta dilatation catheter was received within a sealed tyvek pouch, within its opened labeled shelf carton, and loosely coiled within a nested series of plastic pouches.No procedural images were received for evaluation.The nanocross elite catheter was received locked up on a 0.014¿ compatible guidewire and loaded into a 6fr sheath.The distal end of the guidewire exhibited damage as it protruded from the distal end of the catheter.The balloon chamber was in a post-inflation profile and bunched up as if during the withdrawal that it was not fully deflated.The balloon chamber exhibited longitudinal and radial tearing.The balloon chamber had radial tore at the proximal cone.All components are accounted for.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no vessel damage noted and the device was manually removed from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10500963
Report Number2183870-2020-00285
Device Sequence Number2757389
Product Code LIT
UDI-Device Identifier00763000110369
UDI-Public00763000110369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model NumberAB14W050200150
Device Catalogue NumberAB14W050200150
Device Lot NumberB025619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/08/2020
10/19/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date09/10/2020
10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR